Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suddenly noticed small bumps all over face. Red spots appeared after using medicine. Is this the side effect of medicine?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2405 Questions
I always had a clear skin and on and off just 1-2 pimple used to appear... One month back i suddenly had a spray of small bumps(acne) all over my face mostly around the cheeks... Had been to a dermatologist and he prescribed tretinoin 0.04% supatret c and antibiotic.. Have been using it over a week...while the whiteheads have dried up condiderable, my skin has started peeling like anythng and have developed red spots all over the acne area.. Is it the side effct f the cream ?? Plz advise
Posted Sun, 7 Oct 2012 in Acne
Answered by Dr. S. Murugan 3 hours later
The appearance of sudden acne at the age of 26 years is not usual. Your doctor should rule out whether you are on any drugs like steroids, hormones or any topical applications for some other problem.
Excessive application of Supatret C will lead to drying, shrinking and peeling of your skin.
While on treatment just take a very small quantity and apply where there are lesions especially during night. You should avoid sun exposure while on this treatment. Wear hat, cover your body with full sleeves and goggles. Please don't apply in thick layer.
Since there is peeling of skin now because of the gel/cream, you should avoid the same for few days, say 5 days. After your skin becomes normal you can continue it as per the above description. During this period you can start with some emollients like liquid paraffin or coconut oil.
Drink adequate water, have plenty of vegetables, fruits and avoid high fatty food which contains cheese, butter, ghee and vanaspathy etc.
Don't worry, this is a temporary effect and you will be alright within few days.
Get well soon.
Dr S.Murugan
Above answer was peer-reviewed by
Follow-up: Suddenly noticed small bumps all over face. Red spots appeared after using medicine. Is this the side effect of medicine? 4 hours later
Thanks alot for replying to my query....I did feel it a bit unusual that suddenly at the age of 26 i faced this and discussed the same with my doctor... He explained the normal age for acne is during teen age but due to hormonal changes it can happen anytime even at 26... Do you still think I should follow up with my doc as to y it happened? Please advise
Also i apply supatret get only at night... for daytime doctor has prescribed me acnemoist lotion.
Answered by Dr. S. Murugan 1 hour later

Pleased to answer your question.

It seems your dermatologist is guiding you correctly. You may simply follow his advice. You will get rid off this nuisance very soon.

Your problem with Supatret C will not be a big issue and will settle soon. Don't apply in excess and don't apply the same till it gets alright.

Hope this answers your query.

Get well soon!!!
Dr S. Murugan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor